Main Article Content
Fluconazole induced non-pigmenting fixed drug eruption, Non-pigmenting Fixed Drug Eruption, Fixed drug eruption, Fluconazole, Itraconazole, cross-reactivity, post-inflammatory hyperpigmentation
Fixed drug eruption is an uncommon cutaneous skin reaction that is most frequently attributed to antibiotics, non-steroidal anti-inflammatories, and paracetamol. Localized hyperpigmentation often results after the resolution of acute inflammation. Rarely, do fixed drug eruptions resolve without hyperpigmentation. Non-pigmenting fixed drug eruption (NPFDE) is an uncommon subtype that is characterized by well-demarcated, tender erythematous plaques that resolve without post-inflammatory hyperpigmentation. NPFDE has most frequently been associated with pseudoephedrine and piroxicam, but we report a case of a 48-year-old female with repeated occurrences of fluconazole-induced non-pigmenting fixed drug eruption. Clinical diagnosis of non-pigmenting fixed drug eruption was made based on the correlation of the lesion appearing within 2 hours after fluconazole ingestion, and previous history of similar reactions after fluconazole intake with resolution without residual pigmentation.
2. McClatchy J, Yap T, Nirenberg A, Scardamaglia L. Fixed drug eruptions - the common and novel culprits since 2000. J Dtsch Dermatol Ges. Oct 2022;20(10):1289-1302.
3. Gupta LK, Beniwal R, Khare AK, Mittal A, Mehta S, Balai M. Non-pigmenting fixed drug eruption due to fluoroquinolones. Indian J Dermatol Venereol Leprol. 2017;83(1):108-112.
4. Jain S, Katiyar P, Suvirya S, et al. Study of Therapeutic Outcome and Monitoring of Adverse Drug Reactions (ADRS) in Patients coming to Outdoor Patient Department (OPD) of Dermatology, Venereology and Leprosy in Tertiary Care Hospital of Northern India. International Journal of Pharmaceutical Sciences and Research. 2020;11(1):474-488.
5. Shelley WB, Shelley ED. Nonpigmenting fixed drug eruption as a distinctive reaction pattern: examples caused by sensitivity to pseudoephedrine hydrochloride and tetrahydrozoline. J Am Acad Dermatol. Sep 1987;17(3):403-7.
6. Montoro J, Díaz M, Genís C, Lozano A, Bertomeu F. Non-pigmenting cutaneous-mucosal fixed drug eruption due to piroxicam. Allergol Immunopathol (Madr). 2003;31(1):53-5.